Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take Oxetol for complex partial seizure?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5904 Questions

default
Posted on Tue, 11 Aug 2015 in Brain and Spine
Question: My son is 5 years old and recently on 19th XXXXXXX had complex partial seizure. again on last week he had the same. the eyes goes to one side(right) when he get this.. lasts for 30 seconds to one minute.. and then he sleeps off.. Doctor has suggested Oxetol(2.5ml) or trioptol. Is it safe
doctor
Answered by Dr. Sudhir Kumar 32 minutes later
Brief Answer:
Oxcarbazepine is the best.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted your child's symptoms and agree with the diagnosis of complex partial seizures.

Oxcarbazepine is the drug of choice for these type of seizures. Oxetol, selzic and trioptal are all the same, different brand names of oxcarbazepine. So, you can use any one of them safely.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,     
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 3 minutes later
What about the side effects? Anything we should be observing closely ? are these are long term or short term side effects ?
doctor
Answered by Dr. Sudhir Kumar 2 minutes later
Brief Answer:
Side effects are minor.

Detailed Answer:
Thank you for getting back.

Oxcarbazepine is very safe and no serious side effects are noted.

In short term, mild dizziness or imbalance may occur in 2-5% people.

Also, allergy or skin rash may occur in very small number of patients.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 1 hour later
What could be the probable cause of seizure.
doctor
Answered by Dr. Sudhir Kumar 7 minutes later
Brief Answer:
Please send me MRI and EEG reports if available

Detailed Answer:
Thank you for getting back.

Please send me the MRI brain and EEG reports, so that I can tell you more about the possible cause of seizure.

Also, is there any family history of seizure?

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 4 hours later
I have uploaded the mri and eeg reportd
doctor
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer:
Only MRI report is uploaded.

Detailed Answer:
Thank you for getting back.

Only MRI brain is uploaded, which is normal. Please upload the EEG report also.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Mild dizziness

doctor1 MD

Hi Dr Grief I believe I have schintillating scotoma would you know if there is any connection to bppv as I have just started to have mild dizziness...

doctor1 MD

Hello, I am 66 years old and in reasonably good health. I don’t exercise (L) but know I should! I have suffered from vertigo for 35 years. In 1981...

doctor1 MD

Hi I'm suffering from severe tingling to burning in my extremities, trouble walking .from sciatic pain also upper extremity weakness some mild...

doctor1 MD

Two days ago I began suffering nauseousness/ vomiting/ diarrhoea and dizziness- it went away after I threw up but can't back the next day - I am...

doctor1 MD

My cardiologist added RANCAD 50 mg at night after my last consultation since 2 months along withseloken Xl 50 mg twice a day and Losar 50 in the...

doctor1 MD

I have been suffering from mild dizziness, chills & fever, stiff neck, headaches and have what appears to be an abcess (?) on my gums. Am trying to...

doctor1 MD

Hello, I was detected with High BP two years before and I was taking Cardace 5 mg for some time and then took homeopathy medicines. I did not find...